MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J496G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Pseudoaneurysm (2605)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the suture used to treat the hematoma? does the surgeon believe that vicryl suture involved caused and/or contributed to the hematoma? does the surgeon believe that vicryl suture involved caused and/or contributed to the pseudoaneurysm? was hospitalization prolonged due to this event? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of laparoscopic appendicectomy? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? how was the suture originally tied (multiple knots, square knot, etc.)? other relevant concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? when did the bleeding occur? (hematoma/pseudoaneurysm) what was the source and triggering event of bleeding? what was the volume of blood loss? how was the bleeding treated? please describe any medical/surgical intervention required including results.What is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic appendicectomy for acute appendicitis with sudden chills, epigastralgia, and nausea on an unknown date and suture was used for hemostasis by z-shaped suture for arterial and venous bleeding that formed a hematoma.Postoperatively, the patient had pain in the area of hematoma formation in the lower abdomen, but drain drainage was pale blood and vital signs were stable, so the patient was started on oral intake 2 days after surgery and the drain was removed.Seven days after surgery, pain at the site of hematoma formation worsened.Although no progression of anemia was observed, an increase in crp levels was noted.Ct and ivr revealed a pseudoaneurysm, and a microcoil was placed to confirm hemostasis.After the treatment was done, the patient's abdominal symptoms gradually improved, and on postoperative day 14, a ct scan confirmed that the hematoma had not increased.Fifteen days after surgery, the patient was discharged.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: was the suture used to treat the hematoma?=>the suture was used to stop bleeding.Does the surgeon believe that vicryl suture involved caused and/or contributed to the hematoma?not reported.Does the surgeon believe that vicryl suture involved caused and/or contributed to the pseudoaneurysm?it is believed that the pseudoaneurysm was caused by grazing the left lower epigastric artery wall during laparoscopic incision of the subcutaneous tissue and peritoneum with an electric scalpel.Was hospitalization prolonged due to this event? yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure 52-year-old male date of laparoscopic appendicectomy? unk on what tissue was the suture used? blood vessel what was the tissue condition (normal, thin, calcified, fragile, diseased)? hypertension.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? not reported.How was the suture originally tied (multiple knots, square knot, etc.)? z suture.Other relevant concomitant medications? unk what is the physician¿s opinion as to the etiology of or contributing factors to this event? the right wall of the left inferior epigastric artery was injured with an electric scalpel.When did the bleeding occur? (hematoma/pseudoaneurysm) pseudoaneurysm what was the source and triggering event of bleeding? pseudoaneurysm what was the volume of blood loss? unk how was the bleeding treated? brain aneurysm coil please describe any medical/surgical intervention required including results.¿placing brain aneururysm coil what is the patient's current status? the patient was discharged.Lot number? unk.

Brand Name
VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16820254
Report Number2210968-2023-03035
Device Sequence Number12536577
Product Code GAM
UDI-Device Identifier10705031040588
UDI-Public10705031040588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ496G
Device Catalogue NumberJ496G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/22/2023
06/21/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/06/2023
06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale